This report describes a case of fatal haemolytic uraemic syndrome (HUS) developing in a child with acute lymphoblastic leukaemia (ALL) during induction chemotherapy. The aetiology in this case is uncertain but it may have resulted from treatment with L-asparaginase or vincristine. The possibility of HUS during induction chemotherapy for ALL should be considered early on in the treatment regimen, if clinical signs and symptoms suggest this diagnosis, so that appropriate treatment can be instituted.
- haemolytic uraemic syndrome
- acute lymphoblastic leukaemia
- ALL, acute lymphoblastic leukaemia
- CT, computed tomography
- HUS, haemolytic uraemic syndrome
- TTP, thrombotic thrombocytopenic purpura
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.